I've been on 40 mg prednisone for lung disease for about a month. I've suffered through all side effects, including the pot belly. My lungs are working at an exceptable capacity. However, sometimes I feel breathless and the best way to deal with it, is to lean over while sitting up and catch my breath that way. I'm sure its because of the pot belly, just wanted to find out if anyone else has had this problem?
Hello babymj, I have interstitial lung disease. Along with polymyositis. I have been on prednisone for seven years. Doses have ranged from high IV versions to 80mg tablets to slow,tapering and flares of disease in a seesaw manner.
First, what type of lung disease are you dealing with? Inflammation that heals would be different than my type which scars. Second, 40 mg, I hope you are taking 20 in am and 20 in pm. All at once can really cause effects that are hard to deal with.
The breathing issue is very important to get back to your doc. Whenever you find a change in breathing like this, something has changed and the doc ought to hear your lungs or even do a quick X-ray. Do this right away. If you have a dry cough it is as serious as a juicy one. Just different causes.
The whole belly and fat deposits will disappear if you do not remain on prednisone. Be careful of your diet. Some people eat like crazy. Especially at 40mg you may well be sleepless more and agitated, hungry and bored. Avoid salt as much as you can and becareful with your calories. you will make it through this just fine. The belly is not causing the problem with breathing. The lungs are.
Get to a doctor right away. Waiting could mean more serious damage. Breathlessness may mean you need more oxygen. FYI: you can pick up a small oxyometer at a drug store. They start around fifty bucks and work quite well. If your percentage of O2 drops under 90 when you walk, climb stairs or have a coughing fit, see someone right away. You would be short on oxygen.
Keep me posted on how you're doing. I hope this is brief and you heal quickly. If it isn't, we will have lots of stories to trade. lol EndlessPred(nisone)
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Sep 2010 • 1 answer
Updated 21 Sep 2010 • 1 answer
Updated 30 Jun 2017 • 5 answers
I was given Prednisone 50mg. Just finished yesterday. I feel chills and bloated. Is this side effec?
Updated 5 Nov 2014 • 2 answers
Updated 7 Dec 2014 • 1 answer